MAUDE Adverse Event Report: ZIMMER BIOMET, INC. AUGMENT REAMER DRIVER; INSTRUMENT, EXTREMITIES

ZIMMER BIOMET, INC. AUGMENT REAMER DRIVER; INSTRUMENT, EXTREMITIES
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation.The product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the off axis reamer hit the deltoid retractor while reaming on power.Caused the off axis driver head to snap off.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Updated: b4, b5, d9, g3, h2, h3, h6.Complaint sample was evaluated and the reported event was confirmed.Device history record (dhr) was reviewed and no discrepancies were found.A definitive root cause has been determined as use error as reamer and retractor should not have interacted in that manner.The augment reamer driver is fractured and the ball tip portion was not returned.The material hardness was also found to be conforming to print.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
Upon receipt of additional information, it has been determined that this is not a reportable event.No serious injury or harm to the patient reported for this event or prior events with same or similar products.The initial report was forwarded in error and should be voided.
 
Additional Manufacturer Narrative
(b)(4).Upon receipt of additional information, it has been determined that this is not a reportable event.No serious injury or harm to the patient reported for this event or prior events with same or similar products.The initial report was forwarded in error and should be voided.

Brand Name
AUGMENT REAMER DRIVER
Common Device Name
INSTRUMENT, EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11871946
Report Number0001822565-2021-01370
Device Sequence Number923546
Product Code KWS
UDI-Device Identifier00889024575202
UDI-Public(01)00889024575202(10)64720884
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K193180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSBGL3701
Device Lot Number64720884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer09/16/2021
10/19/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date09/21/2021
10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1